Alert archive / Illinois / Wind Advisories in 2022

Wind Advisory 1, NWS Lincoln, IL

January 4, 20229 counties in Illinois

NWS Lincoln, IL issued this wind advisory at Jan 4, 2022, 2:23 PM CST for 9 counties in Illinois. It took effect at Jan 5, 2022, 3:00 AM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 4, 2022, 2:23 PM CST (20:23 UTC)
In effect from
Jan 5, 2022, 3:00 AM CST
Expired
Jan 5, 2022, 6:00 PM CST
In force
15 hr
Issued by
NWS Lincoln, IL

Counties Champaign County, IL, Knox County, IL, Marshall County, IL, McLean County, IL, Peoria County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 58 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2022-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2022-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1709 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

371 
WWUS73 KILX 042023
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
223 PM CST Tue Jan 4 2022

ILZ027>031-037-038-045-046-050600-
/O.NEW.KILX.WI.Y.0001.220105T0900Z-220106T0000Z/
Knox-Stark-Peoria-Marshall-Woodford-Tazewell-McLean-Champaign-
Vermilion-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Pekin, Bloomington, Normal, Champaign, Urbana, and Danville
223 PM CST Tue Jan 4 2022

...WIND ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST WEDNESDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Knox, Stark, Peoria, Marshall, Woodford, Tazewell, 
  McLean, Champaign and Vermilion Counties.

* WHEN...From 3 AM to 6 PM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Patchy blowing snow will be possible west 
  of the IL River, which may create slick roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NMB
4 follow-up statements
219 
WWUS73 KILX 050510
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
1110 PM CST Tue Jan 4 2022

ILZ027>031-037-038-045-046-051315-
/O.CON.KILX.WI.Y.0001.220105T0900Z-220106T0000Z/
Knox-Stark-Peoria-Marshall-Woodford-Tazewell-McLean-Champaign-
Vermilion-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Pekin, Bloomington, Normal, Champaign, Urbana, and Danville
1110 PM CST Tue Jan 4 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM CST
WEDNESDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Knox, Stark, Peoria, Marshall, Woodford, Tazewell, 
  McLean, Champaign and Vermilion Counties.

* WHEN...From 3 AM to 6 PM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Drifting snow and patchy blowing snow will
  be possible in snow covered areas, mainly near and west of the 
  Illinois River. Slippery roadways and some deep drifts will be 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
940 
WWUS73 KILX 050954
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
354 AM CST Wed Jan 5 2022

ILZ027>031-037-038-045-046-051800-
/O.CON.KILX.WI.Y.0001.000000T0000Z-220106T0000Z/
Knox-Stark-Peoria-Marshall-Woodford-Tazewell-McLean-Champaign-
Vermilion-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Pekin, Bloomington, Normal, Champaign, Urbana, and Danville
354 AM CST Wed Jan 5 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Knox, Stark, Peoria, Marshall, Woodford, Tazewell, 
  McLean, Champaign and Vermilion Counties.

* WHEN...From 3 AM to 6 PM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Drifting snow and patchy blowing snow will
  be possible in snow covered areas, mainly near and west of the
  Illinois River. Slippery roadways and some deep drifts will be
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
317 
WWUS73 KILX 051744
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
1144 AM CST Wed Jan 5 2022

ILZ027>031-037-038-045-046-060000-
/O.CON.KILX.WI.Y.0001.000000T0000Z-220106T0000Z/
Knox-Stark-Peoria-Marshall-Woodford-Tazewell-McLean-Champaign-
Vermilion-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Pekin, Bloomington, Normal, Champaign, Urbana, and Danville
1144 AM CST Wed Jan 5 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...West winds 20 to 25 mph with gusts up to 45 mph.

* WHERE...Peoria, Stark, McLean, Vermilion, Marshall, Woodford, 
  Tazewell, Knox and Champaign Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Drifting snow and patchy blowing snow will
  be possible in snow covered areas, mainly near and west of the
  Illinois River. Slippery roadways and some deep drifts will be
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NMB
499 
WWUS73 KILX 060014
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
614 PM CST Wed Jan 5 2022

ILZ027>031-037-038-045-046-060115-
/O.EXP.KILX.WI.Y.0001.000000T0000Z-220106T0000Z/
Knox-Stark-Peoria-Marshall-Woodford-Tazewell-McLean-Champaign-
Vermilion-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Pekin, Bloomington, Normal, Champaign, Urbana, and Danville
614 PM CST Wed Jan 5 2022

...WIND ADVISORY HAS EXPIRED...

Winds have diminished below advisory levels early this evening. 
Therefore, the wind advisory has been allowed to expire.

$$

Shimon

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Jan 4, 11:21 AM CST, 3 hours 2 minutes earlier.

Area forecast discussion, Jan 4, 11:21 AM CST, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1121 AM CST Tue Jan 4 2022

.SYNOPSIS...
Issued at 244 AM CST Tue Jan 4 2022

Low pressure tracking across the upper Midwest will bring
southerly winds to central and southeast IL today. Gusts up to 30
mph are expected. This will push high temperatures into the mid
30s where snow cover remains, to the lower 40s south of I-70. A
cold front passing through the region tonight, will bring windy
and much colder weather for Wednesday. Light snow is possible on
late Wednesday night and Thursday, when a fast moving system
shifts through the southern Midwest.

&&

.UPDATE...
Issued at 1038 AM CST Tue Jan 4 2022

South winds have ramped up a bit over the last few hours with gusts
up to 30 mph already occurring at some sites. Breezy conditions will
persist through the remainder of the day and beyond. Temperatures
this afternoon will be near to slightly above normal with values
expected to reach the middle 30s to low 40s. A cold front moves
through the area tonight, bringing colder temperatures and strong
west-northwest winds. Wind gusts up to 40 mph are expected
especially north of I-72.

&&

.SHORT TERM...(Today and tonight)
ISSUED AT 244 AM CST Tue Jan 4 2022

06z surface map indicated 1029 mb high pressure stretched from the
lower Mississippi Valley northeast through the Ohio Valley. Light
south flow on the back side of the ridge was keeping temperatures
in the low/mid 20s at 2 am, or 10-20 degrees warmer than 24 hours
ago. Low pressure was currently organizing over the northern
Rockies.

As the low deepens and shifts east toward the upper Mississippi
Valley this afternoon, a tightening pressure gradient will bring
brisk and gusty south winds to central IL. Some gusts near 30 mph
likely during the afternoon. The low level warm advection will
boost highs several degrees from recent days and result in the
warmest day of the week. Highs should range from the mid 30s where
a more substantial snowpack remains, to the lower 40s south of
I-70. Blowing snow could become an issue over the northwest CWA,
but with highs forecast above freezing, feel enough
melting/compaction to occur to keep the threat brief/limited.

The low will continue to press east toward the Great Lakes
overnight, sending a dry cold front across the CWA after midnight
and veering winds westerly. Pressure gradient remains tight behind
the front and strong pressure rises will keep gusts going 30+ mph
especially north of I-74. The initial surge of cold advection
will cause temperatures to fall through the 20s west of I-55 late.

.LONG TERM...(Wednesday through Monday)
ISSUED AT 244 AM CST Tue Jan 4 2022

The wind machine really ramps up on Wednesday as the low deepens
to 990 mb over the central Great Lakes, and 1030+ mb Arctic high
pressure builds into the Plains. The resulting strong cold
advection will cause temperatures to fall into the teens and 20s
during the morning, then steady out diurnally into the afternoon,
before resuming a fall by late afternoon. Sustained winds at
20-25 mph will make wind chills in the single digits above and
below zero common. Gusts at 35-40 mph would be a little shy of
advisory levels but will need to monitor this potential. Again the
thought is the snowpack crusts over with mid 30s highs on
Tuesday, negating the blowing snow threat with these higher gusts
on Wed. 850 mb temps plummet into a -10 to -15C range Wednesday
night, setting up single digit lows north of I-72. Thickening
cloud cover ahead of the next wave could make for steady or rising
temps late.

The next 500 mb wave tracks into the Great Lakes late Wednesday
night and Thursday with a surface reflection well to the south.
While the system is vigorous in the mid levels, the airmass is
quite dry and the wave remains unphased as it shifts through the
Midwest. The resulting zone of isentropic lift should be able to
squeeze out some light snow, most favored over the southern CWA.
GFS/GEFS solutions continue to be the dry outliers, while other
guidance is consistent in the light snow chances. Looking at the
spectrum of ensemble guidance, only a handful of EC's 50 members
are showing 2+ inches of accumulation south of I-70, so a
substantial event is unlikely at this point. Blended guidance
shows slightly lower amounts than the previous forecast - around
an inch south of I-70 and a dusting to north of the I-72 corridor.
Even though amounts are low, some travel impacts may still be
present due to sub- freezing surfaces and temperatures.

The Arctic airmass will be enhanced Thursday night and
Friday, when a fresh surface ridge builds in from the northwest.
Guidance is consistently showing lows in the single digits below
zero northwest of I-55, and single digits above zero southeast.
Though winds will be lighter than earlier in the week, still some
gradient east of the ridge for 5-15 mph winds overnight and
bitterly cold wind chills at -15 to -25F north of I-70 (solidly
at advisory levels).

After the ridge passes to our east early in the weekend, there
area indications that a robust warming trend will ensue. Latest
blended guidance pushes highs well into the 30s Saturday ahead of
the next front. Ensembles are in fairly good agreement at this
range, bringing higher precip chances Saturday afternoon into
Saturday night. Aloft temperatures look warm enough for rain, but
any lingering cold spots will need to be monitored for a brief
freezing rain potential at the onset.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1121 AM CST Tue Jan 4 2022

VFR conditions are expected through the remainder of today into
tonight. Breezy south winds with gusts up to 30 kts will be common
this afternoon and tonight. A cold front sweeps through the area
overnight, shifting winds to the west. Speeds increase especially by
Wednesday morning with gusts of 30 to 35 kts expected. MVFR
ceilings move in post FROPA for most airfields and linger through
at least early afternoon. A LLJ sets up over the area tonight,
allowing winds of 50 kts to develop around 2k ft. With gusty
surface winds, LLWS criteria is not met, but remains important to
mention here in the discussion. A few snow flurries cannot be
ruled out at northern TAF sites (PIA & BMI) on Wednesday morning,
though confidence remains too low to mention in TAF.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...NMB
SYNOPSIS...25
SHORT TERM...25
LONG TERM...25
AVIATION...NMB
Hazardous weather outlook, Jan 4, 7:02 AM CST, 7 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
702 AM CST Tue Jan 4 2022

ILZ027>031-036>038-040-041-051200-
Fulton-Knox-Marshall-Mason-McLean-Peoria-Schuyler-Stark-Tazewell-
Woodford-
702 AM CST Tue Jan 4 2022

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TODAY AND TONIGHT...

Gusty south winds of 35 to 40 mph are expected late tonight. This
will blow around light objects and unsecured items outside.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Gusty winds of 35 to 40 mph are expected on Wednesday. This will
blow around light objects and unsecured items outside.

Wind chills of 5 to 15 degrees below zero are likely Wednesday
night and Thursday morning.

Bitter wind chills of 20 to 25 degrees below zero are likely
Thursday night and Friday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ042>057-061-051200-
Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon-
Menard-Morgan-Moultrie-Piatt-Sangamon-Scott-Shelby-Vermilion-
702 AM CST Tue Jan 4 2022

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...TODAY AND TONIGHT...

Gusty south winds of 35 to 40 mph are expected late tonight. This
will blow around light objects and unsecured items outside.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Gusty winds of 35 to 40 mph are expected on Wednesday. This will
blow around light objects and unsecured items outside.

Wind chills are of around zero to 10 degrees below zero are
likely Wednesday night and Thursday morning.

Bitter wind chills of 15 to 20 degrees below zero are likely
Thursday night and Friday morning.

Minor accumulations of snow will be possible Thursday, mainly
south of an I-72/Danville line. However, there is much uncertainty
to the amounts at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ062-063-066>068-071>073-051200-
Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland-
702 AM CST Tue Jan 4 2022

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...TODAY AND TONIGHT...

Gusty south winds of 30 to 35 mph are expected late tonight. This
will blow around light objects and unsecured items outside.

Minor flooding will continue for portions of the Wabash and
Little Wabash rivers.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Gusty winds of 30 to 35 mph are expected on Wednesday. This will
blow around light objects and unsecured items outside.

Wind chills in the single digits are likely Wednesday night and
Thursday morning.

Bitter wind chills of 10 to 15 degrees below zero are likely
Thursday night and Friday morning.

Accumulating snow will be possible Thursday. However, there is
much uncertainty in the amounts at this time.

Minor flooding will continue for portions of the Wabash and
Little Wabash rivers through the most of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Auten

Nearby

Wind Advisories in Illinois, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.